Phase transition in a class of Hamiltonians

Ananthakrishna, G. ; Eduardo Suger, J. (1974) Phase transition in a class of Hamiltonians Pramana - Journal of Physics, 3 (3). pp. 133-142. ISSN 0304-4289

PDF - Publisher Version

Official URL:

Related URL:


We consider a class of Hamiltonians for a system of one localized spin−½ particle per lattice site with the total spin as a good quantum number. We introduce a set of conditions in the form of a hypothesis relating the subpartition function, which is the partition function defined by the subset of energies with a specific value of spin. If the equality in the hypothesis is satisfied, then the system undergoes a phase transition as a consequence of Yang-Lee theorem. As an application, we estimate the bounds on the spectrum of the Heisenberg Hamiltonian.

Item Type:Article
Source:Copyright of this article belongs to Indian Academy of Sciences.
Keywords:Phase Transition; Yang-lee Theorem; Partition Function; Heisenberg Hamiltonian; Critical Temperature
ID Code:72041
Deposited On:28 Nov 2011 05:09
Last Modified:18 May 2016 17:28

Repository Staff Only: item control page